Posted By CCF Cardio MD-SGM on March 24, 1998 at 19:41:24:
In Reply to: vena cava aneurysm: update and image posted by mariette on March 21, 1998 at 15:15:15:
: Dear Sir!
Thanks very much for your information regarding the recurrent DVT and PEs. Because the issue of the vena cava diameter increase I attach the image of the x-ray (phlebogram). I hope you can help me with this matter. Could this be an explanation of the recurrent DVTs and PEs? Mind you: despite the coumadin and INR within range it keeps happening... I would love to come over to your clinic to be evaluated again, but there are a few thousand miles between us...
Thanks very much for your time and reply again!
The image could be found at http://www.marge.com/x-ray/x-ray.htm
The Xray does appear to show an area of dilation, or aneurysm, involving the inferior vena cava (IVC). There are many possible explanations for this, although I believe that knowing the specific cause won't change the management. If you've suffered recurrent PE's despite adequate anticoagulation with Warfarin (Coumadin), it is time to consider placing a filter in the IVC to prevent future PE's. This needs to be discussed with a specialist.
As you know, this forum is not intended to diagnose or manage the particulars of a specific patient's course. Instead, we try to give general recommendations that offer some educational value to readers who may consult this page. Regrettably, I believe that our ability to advise you on this issue has been exceeded. As such , it would be wise to consult with experienced physicians, especially at a large hospital or academic medical center in your area.
Best of luck.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.